Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 34, NWS Charleston, WV

July 5, 2022Lawrence County, Kentucky; 4 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 5, 2022, 2:51 PM EDT for Lawrence County, Kentucky; 4 counties in West Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2022, 2:51 PM EDT (18:51 UTC)
Expired
Jul 5, 2022, 6:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, KY, Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:20 PM EDTFLASH FLOOD7 N Kermit, WVCORRECTS PREVIOUS FLASH FLOOD REPORT FROM 7 N KERMIT. WATER OVER ROAD SOUTH OF DUNLOW ALONG ROUTES 52 AND 152 TO COTTON HILL RD.
Jul 5, 3:20 PM EDTFLASH FLOOD7 N Kermit, WVWATER OVER ROAD FROM DUNLOW SOOUTH TO COTTON HILL RD, INCLUDING ROUTE 52 AND 152.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1479 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

502 
WGUS51 KRLX 051851
FFWRLX
KYC127-WVC043-045-059-099-052200-
/O.NEW.KRLX.FF.W.0034.220705T1851Z-220705T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
251 PM EDT Tue Jul 5 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southeastern Lawrence County in northeastern Kentucky...
  Southwestern Lincoln County in central West Virginia...
  Logan County in southern West Virginia...
  Northwestern Mingo County in southern West Virginia...
  Southeastern Wayne County in western West Virginia...

* Until 600 PM EDT.

* At 251 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Logan, Man, Delbarton, Holden, Mount Gay-Shamrock, Chief Logan 
  State, Chattaroy, Dunlow, Mallory, Amherstdale-Robinette, West 
  Logan, Kermit, Mitchell Heights, Dingess, Myrtle, Verdunville, 
  Breeden, Lenore, Mount Gay and Switzer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3794 8265 3803 8255 3804 8240 3786 8178
      3771 8175 3768 8208 3769 8230 3774 8233
      3776 8231 3776 8233 3778 8233 3782 8239
      3781 8240 3788 8242 3791 8246 3790 8247
      3795 8250 3796 8253 3795 8258 3788 8261

FLASH FLOOD...RADAR INDICATED

$$

JSH
2 follow-up statements
834 
WGUS71 KRLX 051955
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
355 PM EDT Tue Jul 5 2022

KYC127-WVC043-045-059-099-052200-
/O.CON.KRLX.FF.W.0034.000000T0000Z-220705T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-Lincoln WV-Logan WV-Mingo WV-Wayne WV-
355 PM EDT Tue Jul 5 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING 
FOR SOUTHEASTERN LAWRENCE, SOUTHWESTERN LINCOLN, LOGAN, NORTHWESTERN 
MINGO AND SOUTHEASTERN WAYNE COUNTIES...

At 355 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 1.5 inches of rain have 
fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Logan, Man, Delbarton, Holden, Mount Gay-Shamrock, Chief Logan 
  State, Chattaroy, Dunlow, Mallory, Amherstdale-Robinette, West 
  Logan, Kermit, Mitchell Heights, Dingess, Myrtle, Verdunville, 
  Breeden, Lenore, Mount Gay and Switzer.

Water over road south of Dunlow, including Routes 52 and 152, and 
Cotton Hill Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3794 8265 3803 8255 3804 8240 3786 8178
      3771 8175 3768 8208 3769 8230 3774 8233
      3776 8231 3776 8233 3778 8233 3782 8239
      3781 8240 3788 8242 3791 8247 3790 8247
      3795 8250 3795 8258 3788 8261

FLASH FLOOD...RADAR INDICATED

$$
980 
WGUS71 KRLX 052152
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
552 PM EDT Tue Jul 5 2022

KYC127-WVC043-045-059-099-052202-
/O.EXP.KRLX.FF.W.0034.000000T0000Z-220705T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence KY-Lincoln WV-Logan WV-Mingo WV-Wayne WV-
552 PM EDT Tue Jul 5 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING FOR 
SOUTHEASTERN LAWRENCE, SOUTHWESTERN LINCOLN, LOGAN, NORTHWESTERN 
MINGO AND SOUTHEASTERN WAYNE COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3794 8265 3803 8255 3804 8240 3786 8178
      3771 8175 3768 8208 3769 8230 3774 8233
      3776 8231 3776 8233 3778 8233 3782 8239
      3781 8240 3788 8242 3791 8247 3790 8247
      3795 8250 3795 8258 3788 8261

$$

KH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:30 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 5, 2:30 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
230 PM EDT Tue Jul 5 2022

.SYNOPSIS...
Unsettled weather will continue with daily shower and storm
chances through the work week. Drier conditions finally return
behind a cold frontal passage this weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 205 PM Tuesday...

A surface boundary will remain over the area through the period.
Pieces of energy embedded within the northwest flow at H500 will
keep the atmosphere unsettled into Wednesday. These two features
will interact to keep chances for showers or storms going tonight.
Diurnal heating acting upon abundant moisture as seen on PWATs
reaching 2 inches will contribute to destabilize the atmosphere
resulting in SB CAPE exceeding 3,000 J/kg under a marginal shear
environment of around 30 knots. Therefore, continue with likely PoPs
on Wednesday for showers and thunderstorms, some could be severe
with a threat for damaging winds and hail. In addition, stronger
storms may produce locally heavy downpours and associated
localized flooding.

The area remains under a slight risk for severe thunderstorms and
slight risk for excessive rainfall on Wednesday.

Muggy tonight with lows above normal, generally in the 70s.
Temperatures will remain hot Wednesday afternoon in the
lowlands, generally around 90 degrees, ranging into the mid 70s
higher elevations.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 228 PM Tuesday...

The region will continue to be located under nwly mid/upper level
flow through the period. Models suggest a shortwave will push
southeast Wednesday night with another one approaching the area
Friday. These are just the features that the models are
diagnosing. In addition, there could be others that may develop
in relation to convection.

Showers and storms are possible at almost any time, with the
greatest coverage expected to be during the peak in diurnal
heating as well as in relationship to any disturbance in the
flow.

SPC has the region in a marginal or slight risk of severe storms
Thursday and would not be surprised to see some part of the
area with a severe threat again on Friday.

With abundant moisture in place, WPC has highlighted the region
in a marginal or slight risk of excessive rainfall for Thursday
and Friday as well.

Temperatures are expected to be near normal for this time of the
year.  However, it will feel much warmer during the day.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 1228 PM Tuesday...

A stronger mid-level trof will sweep southeast across the
region on Saturday. This feature is expected to push a cold
front south which should generally bring an end to the
unsettled weather Saturday night.

Current thinking is that there may be enough low-level moisture
remaining on Sunday for the development of a few afternoon and
evening storms across the mountain counties.

Behind the front, cooler and drier high pressure will build in
with daytime highs Saturday and Sunday below normal. The lows
Saturday night and Sunday night will also be quite pleasant.

Southerly winds on the backside of the high will result in a
warming trend with low-level moisture returning as well. Expect
readings for Monday and Tuesday to be close to or slightly
above normal.

Another system will approach the area late in the period with
shower and storm chances returning.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 126 PM Tuesday...

Showers and thunderstorms will continue to affect the area this
afternoon and evening. Bands of showers and storms producing
brief periods of IFR/LIFR will be common with a direct hit to a
terminal. Weather conditions remains active with another
disturbance dropping down from the north tonight. Outside
showers, VFR/MVFR ceilings will prevail through Wednesday.
Therefore, coded restrictions to visibilities and ceilings
through at least midnight. Then, expect a lull or a decrease in
convective activity overnight until the next batch of storms
approaches during the predawn hours Wednesday morning.

Areas of fog or low stratus may develop overnight affecting
areas that received rainfall previously.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and intensity of encroaching
thunderstorms may vary tonight. There could be more dense fog
development than anticipated.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
Localized IFR conditions are possible in moderate to heavy
showers and thunderstorms through Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None..SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 225 PM Tuesday...

The region will continue to be located under nwly mid/upper level
slow through the period.  Models suggest shortwave will push
southeast Wednesday night with another one approaching the area
Friday.  These are just the features that the models are diagnosing.
In addition, there could be others that may develop in relation to
convection.

Showers and storms are possible at almost any time, with the
greateast coverage expected to be during the peak in diurnal heating
as well as in relationship to any disturbance in the flow.

SPC has the region in a marginal or slight risk of severe storms
Thursday and would not be surprised to see some part of the
area with a severe threat again on Friday.

With adubundant moisture in place, WPC has highlighted the region in
a marginal or slight risk of excessive rainfall for Thursday and
Friday as well.

Temperatures are expected to be near normal for this time of the
year.  However, it will feel much warmer during the day.

&&

KY...None.
VA...None.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...ARJ
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, Jul 5, 1:57 PM EDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
157 PM EDT Tue Jul 5 2022

OHZ066-067-076-WVZ010-011-019-020-030>032-039-040-525-526-061800-
Perry-Morgan-Washington-Pleasants-Tyler-Ritchie-Doddridge-Lewis-
Harrison-Taylor-Upshur-Barbour-Northwest Randolph-Southeast Randolph-
157 PM EDT Tue Jul 5 2022

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms may be strong and produce heavy rainfall through
tonight. Therefore, there is a marginal risk for severe
thunderstorms and a slight risk for excessive rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms may be strong on Wednesday, especially if storms
become organized. Therefore, there is a marginal risk for severe
thunderstorms on Wednesday.

Severe storms and and excessive rainfall will also be possible through
Thursday night. These threats may also carry through Friday, before
a cold front brings a reprieve this weekend. With much of the area
under a slight risk for excessive rainfall for three consecutive
days, Flood Watches may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ102-103-105-VAZ003-004-WVZ005-013-015-024>027-033-034-515>524-
061800-
Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Kanawha-
Mingo-Logan-Boone-Clay-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
157 PM EDT Tue Jul 5 2022

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of central West
Virginia, northeast West Virginia, southeast West Virginia,
southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms may be severe and produce heavy rainfall tonight,
especially if they become organized. Therefore, there is a slight
risk for severe thunderstorms and excessive rainfall. Flood Watches
may be needed when and where confidence in excessive rainfall
producing flooding increases.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms may be severe and produce heavy rainfall Wednesday
through Friday, especially if they become organized. Therefore,
there is a slight risk for severe thunderstorms and excessive
rainfall Wednesday through Thursday night. These threats may also
carry through Friday, before a cold front brings a reprieve this
weekend. With much of the area under a slight risk for excessive
rainfall for three consecutive days, Flood Watches may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-OHZ075-083>087-WVZ006>009-014-016>018-028-029-061800-
Greenup-Athens-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Cabell-
Mason-Jackson WV-Wood-Putnam-Roane-Wirt-Calhoun-Braxton-Gilmer-
157 PM EDT Tue Jul 5 2022

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central West
Virginia, northern West Virginia, southern West Virginia and
western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms may be strong and produce heavy rainfall through
tonight, especially if they become organized. Therefore, there is a
marginal risk for severe thunderstorms and a slight risk for excessive
rainfall. Flood Watches may be needed when and where confidence in
excessive rainfall producing flooding increases.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms may be severe and produce heavy rainfall Wednesday
through Friday, especially if they become organized. Therefore,
there is a slight risk for severe thunderstorms and excessive
rainfall Wednesday through Thursday night. These threats may also
carry through Friday, before a cold front brings a reprieve this
weekend. With much of the area under a slight risk for excessive
rainfall for three consecutive days, Flood Watches may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 5, 11:33 AM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
1133 AM EDT Tue Jul 5 2022

WVZ027-519-521-051600-
Clay WV-Northwest Webster WV-Northwest Nicholas WV-
1133 AM EDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of central Nicholas,
west central Webster and northeastern Clay Counties through NOON
EDT...

At 1133 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Clay, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Summersville, Camden-On-gauley, Birch River, Camden On Gauley,
Craigsville, Harrison, Cowen, Widen, Calvin, Canvas and Muddlety.

This includes Route 19 between mile markers 41 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3820 8074 3843 8108 3858 8096 3856 8091
      3854 8092 3853 8089 3851 8088 3853 8083
      3842 8055
TIME...MOT...LOC 1533Z 303DEG 23KT 3847 8095

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

09
Special weather statement, Jul 5, 12:41 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
1241 PM EDT Tue Jul 5 2022

WVZ013-025-026-051715-
Boone WV-Lincoln WV-Logan WV-
1241 PM EDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of central Lincoln,
north central Logan and northwestern Boone Counties through 115 PM
EDT...

At 1241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Spurlockville, or 9 miles northwest of Madison, moving south at 25
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Madison, Logan, Chapmanville, Chief Logan State, Spurlockville,
Julian, Mount Gay-Shamrock, Danville, West Logan, Mitchell Heights,
Turtle Creek, Woodville, Blair, Sharples, Alkol, Mud and Jeffrey.

This includes Route 119 between mile markers 33 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3815 8210 3822 8189 3791 8168 3782 8200
TIME...MOT...LOC 1641Z 339DEG 21KT 3812 8197

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

09
Special weather statement, Jul 5, 2:08 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
208 PM EDT Tue Jul 5 2022

KYZ105-WVZ005-024-051845-
Lawrence KY-Mingo WV-Wayne WV-
208 PM EDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of southeastern
Lawrence, northwestern Mingo and southeastern Wayne Counties through
245 PM EDT...

At 208 PM EDT, Doppler radar was tracking a strong thunderstorm over
Charley, or 9 miles southeast of Blaine, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ulysses, Charley, Kermit, Gallup, Wilsondale, Crum, Clifford,
Glenhayes, Lenore, Breeden and Naugatuck.

This includes Route 119 between mile markers 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3806 8275 3799 8226 3795 8230 3797 8222
      3772 8231 3774 8233 3776 8231 3782 8238
      3781 8240 3788 8242 3791 8246 3790 8248
      3795 8250 3796 8253 3795 8258 3792 8260
      3789 8260 3788 8262 3794 8279
TIME...MOT...LOC 1808Z 287DEG 31KT 3796 8269

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:56 AM EDTHeat AdvisoryRLXBoyd, Carter, Greenup, Lawrence10 hr
Jul 5, 2:08 PM EDTSpecial Weather StatementRLXMartin37 min
Jul 5, 11:33 AM EDTSpecial Weather StatementRLXNicholas27 min
Jul 5, 12:41 PM EDTSpecial Weather StatementRLXBoone34 min
Jul 5, 1:33 PM EDTFlash Flood WarningRLXBoone, Lincoln3 hr
Jul 5, 1:50 PM EDTFlash Flood WarningRLXLincoln3 hr
Jul 5, 1:58 PM EDTFlash Flood WarningRLXBoone, Kanawha, Lincoln, Logan, Raleigh, Wayne3 hr

Nearby

Flash Flood Warnings in West Virginia, 2022Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.